Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


FATIGUE
Feb 2, 2004

Hi there for about a week now i have realised i get too tired and when i lay down to take a nap i get up 6 hours later; to these regards when i cannot rest when i am tired i ahve terible headaches my CD4 is 280 and VR 55000 but my dr. does not want me to take medication can you tell me

Response from Dr. Frascino

Hello,

Fatigue in the setting of HIV disease is very common and may be related to many causes, including:

1. Inadequate or insufficient rest, sleep, exercise, and/or diet.

2. Psychological problems anxiety, depression, stress, guilt, etc.

3. Unrecognized infection(s).

4. HIV itself.

5. Hormonal problems adrenal insufficiency, hypogonadism, low thyroid hormones.

6.Medication side effects.

7.Anemia.

In your case, the fatigue and headaches may be related. Conditions linking both symptoms could include certain infections or anemia. Your HIV specialist should evaluate you for these and a variety of other potential causes for your symptoms.

Are you seeing an HIV/AIDS specialist? If not, you certainly should be. I'm a bit concerned that your doctor is reluctant to consider starting you on medication, considering you are becoming symptomatic, have a viral load over 50,000, and a CD4 count of only 280. You definitely meet the published guidelines for starting therapy. Perhaps it's time to consider getting a second opinion from another HIV/AIDS expert? If you are writing from the U.S., a list of certified HIV/AIDS experts in your area can be found by checking the American Academy of HIV Medicine website (www.aahivm.org).

Good luck. Write back if you need additional information or advice.

Dr. Bob


Previous
don't you ever go nuts. waiting for some improvement!
Next
Drop in CD4, low VL

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement